🫃 Glasgow-Imrie Score (Pancreatitis)
Assess acute pancreatitis severity with the Glasgow-Imrie score (PANCREAS).
Clinical takeaway
≥ 3 predicts severe pancreatitis.
Loading calculator…
Paste the link in Slack, Teams, X, or LinkedIn — the preview image comes from this page’s Open Graph card.
When to use
Predict severe acute pancreatitis within 48 hours.
How it works
1 point each: PaO₂ < 60, age > 55, WBC > 15, calcium < 8 mg/dL, urea > 16 mmol/L, LDH > 600, albumin < 3.2, glucose > 180 mg/dL. ≥ 3 severe.
Key points
- ≥ 3 predicts severe pancreatitis.
- Assessed within 48 h of admission.
- BISAP and revised Atlanta criteria are also used.
References
Decision support for licensed clinicians only; not a substitute for clinical judgement, diagnosis or local protocols.
Worked calculation
The values below come from this tool's own example placeholders and are computed server-side with the formula shown on this page, so the arithmetic can be checked quickly. It demonstrates how to substitute values only — it is not clinical advice and not a real case.
| PaO₂ < 60 mmHg (8 kPa) | No |
|---|---|
| Age > 55 | No |
| WBC > 15 ×10⁹/L | No |
| Calcium < 8 mg/dL (2 mmol/L) | No |
| Urea > 16 mmol/L (BUN > 45 mg/dL) | No |
| LDH > 600 U/L (or AST > 200) | No |
| Albumin < 3.2 g/dL | No |
| Glucose > 180 mg/dL (10 mmol/L) | No |
→Glasgow-Imrie0/8
- Interpretation:< 3 — predicted mild.
| PaO₂ < 60 mmHg (8 kPa) | Yes (+1) |
|---|---|
| Age > 55 | Yes (+1) |
| WBC > 15 ×10⁹/L | Yes (+1) |
| Calcium < 8 mg/dL (2 mmol/L) | Yes (+1) |
| Urea > 16 mmol/L (BUN > 45 mg/dL) | Yes (+1) |
| LDH > 600 U/L (or AST > 200) | Yes (+1) |
| Albumin < 3.2 g/dL | Yes (+1) |
| Glucose > 180 mg/dL (10 mmol/L) | Yes (+1) |
→Glasgow-Imrie8/8
- Interpretation:≥ 3 indicates severe (predicted) acute pancreatitis.
Frequently asked questions
- What is Glasgow-Imrie Score (Pancreatitis)?
- Assess acute pancreatitis severity with the Glasgow-Imrie score (PANCREAS).
- How is Glasgow-Imrie Score (Pancreatitis) calculated? What is the core formula?
- 1 point each: PaO₂ < 60, age > 55, WBC > 15, calcium < 8 mg/dL, urea > 16 mmol/L, LDH > 600, albumin < 3.2, glucose > 180 mg/dL. ≥ 3 severe.
- When is Glasgow-Imrie Score (Pancreatitis) used?
- Predict severe acute pancreatitis within 48 hours.
- What are the key clinical points for Glasgow-Imrie Score (Pancreatitis)?
- ≥ 3 predicts severe pancreatitis. Assessed within 48 h of admission. BISAP and revised Atlanta criteria are also used.
- What are the limits and cautions when using Glasgow-Imrie Score (Pancreatitis)?
- For licensed clinicians and clinical researchers. Interpret results with history, investigations and local protocols; not a diagnosis or prescription, and not a substitute for multidisciplinary decision-making or local guidelines.
- How is Glasgow-Imrie Score (Pancreatitis) calculated in practice? Can you show a worked example?
- Inputs: PaO₂ < 60 mmHg (8 kPa) No, Age > 55 No, WBC > 15 ×10⁹/L No, Calcium < 8 mg/dL (2 mmol/L) No, Urea > 16 mmol/L (BUN > 45 mg/dL) No, LDH > 600 U/L (or AST > 200) No, Albumin < 3.2 g/dL No, Glucose > 180 mg/dL (10 mmol/L) No → Result: Glasgow-Imrie 0 /8(Interpretation: < 3 — predicted mild.) Inputs: PaO₂ < 60 mmHg (8 kPa) Yes (+1), Age > 55 Yes (+1), WBC > 15 ×10⁹/L Yes (+1), Calcium < 8 mg/dL (2 mmol/L) Yes (+1), Urea > 16 mmol/L (BUN > 45 mg/dL) Yes (+1), LDH > 600 U/L (or AST > 200) Yes (+1), Albumin < 3.2 g/dL Yes (+1), Glucose > 180 mg/dL (10 mmol/L) Yes (+1) → Result: Glasgow-Imrie 8 /8(Interpretation: ≥ 3 indicates severe (predicted) acute pancreatitis.)